Has This Happened To Anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Working At It
Regular Member


Date Joined Oct 2006
Total Posts : 22
   Posted 2/14/2007 10:29 AM (GMT -7)   
I have been on antidepressants for years with no real problems. Last year I had to stop due to some high liver numbers.

Now I can't get back on them due to severe reactions. Basically this is what happens when I start something...I feel better virtually immediately even though I know they rarely if ever work that way...the second day I feel better yet and the third the same...then on the fourth or fifth day I start to feel down and physically ill...weak, tired, no energy, no appetite, stomach ache etc...by the next day I can't get out of bed from a combination of how I feel physically and mentally...when I stop them everything goes in reverse with similar days and reactions ending with me back where I started.

Right now I am going to try taking a couple of days then one day on and off or something like that. That is about all my doctor and I can come up with. It seems like the drugs are not leaving my body as fast as they should. Most all of them use the same liver pathway.

Any thoughts especially someone who has had similar reactions would be greatly appreciated.

Gemsi
Forum Moderator


Date Joined Feb 2007
Total Posts : 1050
   Posted 2/14/2007 12:06 PM (GMT -7)   
Very weird. I also have liver problems, with high numbers. I've never had a problem with things leaving my body though. Most problem I have is with what I can absorb.
I know my Psychiatrist has to be very careful with what she prescribes me, and I'm sure liver is one of the things she's careful about. Although that might just be my tablets for my liver, I'm not too sure.
With the 2 different antidpressants I've tried, I've not noticed any problems to the extent that your having.
When starting my mirtazapine though, I have had similar problems to what you describing. I also start to feel the effects of them almost immediately. Like within 2 days. It's supposed to take a couple of weeks for them to really get into your system. Within a week of feeling down though, I suddenly felt extremely perky, then I started to level out. And after a couple of weeks, I had no problems.

To be honest I've not really just stopped them coz I feel bad. The only time I've stopped them is about a year of taking mirtazapine/Zispin, they found I had a dangerous reaction to them, and had to stop them suddenly. I put feeling so low down to a mixture of home and health problems, and stopping so suddenly. Soon after that I started Sertraline. I didn't notice any problems really starting them, but she started me on the lowest dose, then slowely got me up to the 100mg a day I take now.

It may make them slower to take effect, but perhaps working up from a small dose is the way to go?
It's true!: Smile and the whole world smiles with you. Frown and the world turns upside down.
 Diagnosed with: Cystic Fibrosis, Asthma, ABPA, Clinical Depression, Mild liver cirrohsis, mild osteopenia. Waiting for final diagnosis on Muscular Dystrophy type symptoms.
 Allergies: Any dressing except Mepilex border. Even plasters make my skin blister. Hayfever, Tazocin, Tobromycin, Ibruprofen, Asprin, Codeine, Mirtazapine.
I have a pretty little port-a-cath on left side of chest wall


Working At It
Regular Member


Date Joined Oct 2006
Total Posts : 22
   Posted 2/14/2007 12:17 PM (GMT -7)   
Believe it or not all this is with a low dose starting out. The Paxil CR is 12.5. In the past I have taken 25 and 50 a day. The Wellbutrin is 150 and I've taken 300 and 450. It is hard to go any lower with them. We are doing these two now since they worked well in the past. Before I'd start something and feel little in the way of side effects just like you. They would be there but tolerable. What I get now is not tolerable. I can't even get out of bed. It is so hard to describe because it is so unusual and off the wall for reactions. Just prior to those two was Zoloft which had the same reaction. This is actually going back to August now. I cut out other medications hoping that would help and unfortunately it did not.

Good luck with all your health issues. Looking at them I guess I should not be complaining. It is just hard to lose who you were. In addition to mood due to a car accident I lost my job and my physical health.

Take care.

Gemsi
Forum Moderator


Date Joined Feb 2007
Total Posts : 1050
   Posted 2/14/2007 12:41 PM (GMT -7)   
Everyone has a right to complain no matter what there situation. Even people who have everything they could ever wish for, will still be unhappy inside, and can even get lower than my level of happiness. Living with what I have has made me so much stronger, and I'm dealing with things a lot better than I used to. You sound you've had a lot of problems yourself, and have every right to be feeling as down as you do.

Once they can start treating my health issues I'll probably be fine and dandy, and once I get a grip on things i'll be all happy, and my old self, just with a few problems in the way. Things are sent to try us I guess, and depression is one of the biggest tests I've ever had to face.

It doesn't help when your having such bad experiances with your medication, and I'm really struggling for things to suggest for you. Even with my huge education on medications, I'm not up on anti-depressants. Perhaps I should research, now I have all this spare time.

If you need someone to talk to, you can always chat to me. My Msn should be hiding somewhere on my profile.

Try not to cut any medications that maybe helping you health wise. Even if it's just vitamins. From experiance I've found, the better your feeling in yourself, the better your mind will feel, and it will be less stressed out.

Take care, and hope things work themselves out
XxXxX
It's true!: Smile and the whole world smiles with you. Frown and the world turns upside down.
 Diagnosed with: Cystic Fibrosis, Asthma, ABPA, Clinical Depression, Mild liver cirrohsis, mild osteopenia. Waiting for final diagnosis on Muscular Dystrophy type symptoms.
 Allergies: Any dressing except Mepilex border. Even plasters make my skin blister. Hayfever, Tazocin, Tobromycin, Ibruprofen, Asprin, Codeine, Mirtazapine.
I have a pretty little port-a-cath on left side of chest wall


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 2/14/2007 2:55 PM (GMT -7)   
i usually don't feel side effects untill like the 4th day. Even when i had a severe allergic reaction, leading to hospital say, it wasn't until the 4th day on the meds.
I"m sorry you are struggling with this.
I hope you find something to help you.
Best to you,
Ang
DX-Migraines:Poly Cystic Ovarian Syndrome:Kidney stones: IBS:Ulcers:Depression/Anxiety:Non-Epileptic Seizures:Buldging Disc:Joint pain
 
Surgeries- two jaw surgeries, appendectomy, numerous lap. surgeries, cyst removal
 
Meds: Lexapro 20mg, Klonopin 1mg, Trazodone 50mg
(PRN- Imitrex INJ, Pherergan, Stadol NS, DiaStat, Rantidine, Zanaflex)
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/14/2007 4:40 PM (GMT -7)   
Even with liver problems, you should be able to take antidepressants safely with a lower dose. Work closely with your doctor to see if that works.

Lexapro and Zoloft both have minimal inhibitory effects on the liver enzymes, as does Wellbutrin. Remeron should be used very cautiously, if at all, because it sometimes has the rare side effect of increasing your numbers.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/14/2007 4:41 PM (GMT -7)   
Paxil should not be used.....it is a major inhibitor of several enzymes and is not a good choice for you. You need to talk to the doctor again.

Working At It
Regular Member


Date Joined Oct 2006
Total Posts : 22
   Posted 2/14/2007 6:15 PM (GMT -7)   
What kind enzymes?

Thanks.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/15/2007 6:52 AM (GMT -7)   
1A2 2D6 are the main ones. It increases the blood level of other drugs in your system significantly and also inhbits the level of Paxil itself.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:20 PM (GMT -7)
There are a total of 2,734,469 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151334 registered members. Please welcome our newest member, LoriC.
310 Guest(s), 10 Registered Member(s) are currently online.  Details
DQueen, PeteZa, Bloom93, Tick41, Lymiemomster, Alice22, quincy, Red_34, LoriC, Yarbo3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer